Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 739, NWS Norman, OK

August 25, 2016Beckham County, Greer County, Harmon County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2016, 4:53 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2016, 4:53 PM CDT (21:53 UTC)
Expired
Aug 25, 2016, 6:00 PM CDT
In force
67 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Beckham County, OK, Greer County, OK, Harmon County, OK

The radar

The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 5:05 PM CDTTSTM WND GST 654 Nw Mcknight, OK
Aug 25, 5:05 PM CDTTSTM WND GST 658 Nnw Hollis, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 3:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

079 
WUUS54 KOUN 252153
SVROUN
OKC009-055-057-252300-
/O.NEW.KOUN.SV.W.0739.160825T2153Z-160825T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
  WESTERN GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHERN HARMON COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 600 PM CDT

* AT 452 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF TEXOLA TO 3 MILES NORTHWEST OF
  DODSON...MOVING NORTHEAST AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ERICK...TEXOLA...VINSON...DELHI...MADGE AND MCKNIGHT. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3527 10000 3540 9970 3508 9960 3482 9960
      3473 10000
TIME...MOT...LOC 2152Z 244DEG 16KT 3511 10008 3480 10005 

HAIL...1.25IN
WIND...70MPH
 
$$

KURTZ
4 follow-up statements
874 
WWUS54 KOUN 252208
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT THU AUG 25 2016

OKC009-055-057-252300-
/O.CON.KOUN.SV.W.0739.000000T0000Z-160825T2300Z/
BECKHAM OK-GREER OK-HARMON OK-
508 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL BECKHAM...NORTHWESTERN GREER AND NORTHERN HARMON
COUNTIES...

AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF VINSON...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
VINSON...DELHI AND MADGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3499 10000 3520 9964 3508 9960 3486 9960
      3479 9998 3482 10000
TIME...MOT...LOC 2208Z 239DEG 23KT 3485 9994 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

KURTZ
998 
WWUS54 KOUN 252221
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT THU AUG 25 2016

OKC009-252231-
/O.CAN.KOUN.SV.W.0739.000000T0000Z-160825T2300Z/
BECKHAM OK-
521 PM CDT THU AUG 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BECKHAM COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3503 9982 3503 9979 3505 9978 3512 9966
      3512 9961 3508 9960 3486 9960 3482 9983
      3488 9990 3499 9990
TIME...MOT...LOC 2221Z 232DEG 20KT 3491 9984 

$$

OKC055-057-252300-
/O.CON.KOUN.SV.W.0739.000000T0000Z-160825T2300Z/
GREER OK-HARMON OK-
521 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN GREER AND NORTHEASTERN HARMON COUNTIES...

AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
VINSON...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
VINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3503 9982 3503 9979 3505 9978 3512 9966
      3512 9961 3508 9960 3486 9960 3482 9983
      3488 9990 3499 9990
TIME...MOT...LOC 2221Z 232DEG 20KT 3491 9984 

HAIL...1.00IN
WIND...70MPH
 
$$

KURTZ
099 
WWUS54 KOUN 252236 RRA
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT THU AUG 25 2016

OKC057-252245-
/O.CAN.KOUN.SV.W.0739.000000T0000Z-160825T2300Z/
HARMON OK-
536 PM CDT THU AUG 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARMON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3509 9968 3512 9964 3512 9961 3508 9960
      3487 9960 3492 9972 3494 9973 3500 9974
TIME...MOT...LOC 2235Z 206DEG 19KT 3498 9969 

$$

OKC055-252300-
/O.CON.KOUN.SV.W.0739.000000T0000Z-160825T2300Z/
GREER OK-
536 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTH CENTRAL GREER COUNTY...

AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF VINSON...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL GREER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3509 9968 3512 9964 3512 9961 3508 9960
      3487 9960 3492 9972 3494 9973 3500 9974
TIME...MOT...LOC 2235Z 206DEG 19KT 3498 9969 

HAIL...1.00IN
WIND...60MPH
 
$$

11
025 
WWUS54 KOUN 252253
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT THU AUG 25 2016

OKC055-252303-
/O.EXP.KOUN.SV.W.0739.000000T0000Z-160825T2300Z/
GREER OK-
553 PM CDT THU AUG 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GREER COUNTY
WILL EXPIRE AT 600 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3509 9968 3512 9964 3512 9961 3508 9960
      3487 9960 3492 9972 3494 9973 3500 9974
TIME...MOT...LOC 2251Z 244DEG 16KT 3498 9969 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:48 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 25, 2:48 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
248 PM CDT THU AUG 25 2016

.DISCUSSION...
A stalled front from west-central to northeast Oklahoma will be
the primary focus for convection this afternoon, this evening, and
overnight. We already have echoes on area radars, and these echoes
are all currently south of the front. This convection will likely
remain isolated and mostly non-severe. The more robust convection
is expected to form more like the storms that are now over the
Texas Panhandle, and should hold off until about 4 or 5 pm in our
forecast area.

The storms this evening will likely produce very heavy rain, and
forecast models have consistently shown the rainfall maximum
roughly along a line from Elk City to Enid, where heavy rain has
already fallen during the past few days. Flash flood guidance is
relatively low in this area, so we elected to issue a Flood Watch
this morning (for this evening and overnight). For this forecast
issuance, we will add Beckham and Washita Counties, because of a
strong signal of heavy rain in the short-range models, even
though their flood guidance is higher.

Storms should fill in from southwest/west-central Oklahoma to
north-central/northeast Oklahoma during the evening, then begin to
weaken after midnight. The storms should gradually die off as the
morning progresses on Friday.

After this event, it appears that the majority of rain will come
from isolated or scattered showers and storms occurring with weak
waves aloft, or just localized areas of lift + instability. There
is not much to go on to fine-tune the rain chances beyond tomorrow
morning, so the forecast is essentially what model guidance has
provided.

Otherwise, the forecast is relatively uneventful. Expect seasonal
temperatures, relatively high dew points, and generally light
winds (outside thunderstorms) through the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  90  70  91 /  40  20  10  20
Hobart OK         68  91  70  93 /  50  10  20  20
Wichita Falls TX  71  92  71  93 /  10  20  10  10
Gage OK           64  88  66  92 /  70  30  20  20
Ponca City OK     69  88  70  91 /  60  40  30  20
Durant OK         72  89  71  92 /  10  40  10  30

&&

.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Friday morning for OKZ006>008-011-012-
     014>017-021-022.

TX...None.
&&

04/23
Hazardous weather outlook, Aug 25, 1:01 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CDT THU AUG 25 2016

OKZ004>048-050>052-TXZ083>090-261230-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
101 PM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
WESTERN AND NORTHERN OKLAHOMA LATE THIS AFTERNOON AND EVENING.

LOCATION...
THE SLIGHT RISK AREA RESIDES NORTH OF A HOLLIS TO BINGER TO
GUTHRIE TO STILLWATER LINE. A MARGINAL RISK AREA SURROUNDS THE
SLIGHT RISK AREA AND EXISTS NORTH OF A LINE FROM NEAR KNOX CITY
TEXAS TO LAWTON OKLAHOMA TO NORMAN TO NEAR STROUD.

TIMING..
THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS TODAY WILL BE
BETWEEN 4 AND 11 PM.

IMPACTS...
THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS UP TO 80 MPH AND
LOCALLY HEAVY RAINFALL. HAIL UP TO THE SIZE OF HALF DOLLARS AND
FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS
PORTIONS OF FAR NORTHWESTERN OKLAHOMA AT TIMES BEFORE 5 PM TODAY.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

AROUND 4 TO 5 PM THIS AFTERNOON... SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR NEAR THE FRONTAL
BOUNDARY THAT REMAINS STALLED ACROSS THE PANHANDLES AND WESTERN
AND NORTHERN OKLAHOMA. STORMS WILL MOVE EAST AND NORTHEAST.
STORMS WILL LIKELY FORM INTO ONE OR SEVERAL LINE SEGMENTS... EACH
CAPABLE OF PRODUCING DAMAGING WIND GUSTS. STORMS ARE EXPECTED TO
BEGIN TO WEAKEN AFTER 10 PM THIS EVENING.

.FLASH FLOODING...
THUNDERSTORMS THIS EVENING ARE EXPECTED TO BE EFFICIENT RAIN
PRODUCERS... ESPECIALLY THOSE ROOTED TO THE FRONTAL BOUNDARY OR
VARIOUS OUTFLOW BOUNDARIES. SEVERAL LOCATIONS IN WESTERN AND
NORTHERN OKLAHOMA HAVE EXPERIENCED HEAVY RAINFALL OVER THE PAST
FEW DAYS. ADDITIONAL HEAVY RAINFALL THIS EVENING COULD INCREASE
THE CHANCES FOR FLASH FLOODING. THERE IS A FLOOD WATCH IN EFFECT
FOR PORTIONS OF WESTERN AND NORTHERN OKLAHOMA.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS...ESPECIALLY IN NORTHERN OKLAHOMA...SHOULD PREPARE
FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS FRIDAY THROUGH NEXT
WEDNESDAY. A FEW STRONG TO PERHAPS SEVERE STORMS WILL REMAIN
POSSIBLE. THE PRIMARY HAZARDS WITH STORMS WILL BE DAMAGING WIND
GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/KURTZ

In the hours before

Special weather statement, Aug 25, 3:41 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CDT THU AUG 25 2016

OKZ019-025-026-252115-
OKLAHOMA OK-LOGAN OK-LINCOLN OK-
341 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA...SOUTH
CENTRAL LOGAN AND WEST CENTRAL LINCOLN COUNTIES UNTIL 415 PM CDT...

AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
ARCADIA...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 142 AND 146.
 INTERSTATE 44 BETWEEN MILE MARKERS 139 AND 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3565 9705 3557 9733 3568 9746 3583 9729
TIME...MOT...LOC 2040Z 227DEG 21KT 3567 9732

WR
Special weather statement, Aug 25, 3:44 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CDT THU AUG 25 2016

OKZ025-252115-
OKLAHOMA OK-
344 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA COUNTY
UNTIL 415 PM CDT...

AT 342 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...MIDWEST CITY...NICHOLS HILLS...FOREST PARK...
LAKE ALUMA...THE FAIRGROUNDS AND THE CAPITOL.

THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 35 NEAR MILE
MARKER 127...AND BETWEEN MILE MARKERS 129 AND 134.
 INTERSTATE 40 BETWEEN MILE MARKERS 148 AND 151.
 INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 130.

LAT...LON 3544 9755 3549 9760 3558 9751 3555 9745
      3549 9740
TIME...MOT...LOC 2042Z 231DEG 8KT 3548 9756

KURTZ
Special weather statement, Aug 25, 3:45 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT THU AUG 25 2016

OKZ025-029-252115-
OKLAHOMA OK-CLEVELAND OK-
345 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA AND NORTH
CENTRAL CLEVELAND COUNTIES UNTIL 415 PM CDT...

AT 342 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...MIDWEST CITY...DEL CITY...CHOCTAW...
HARRAH...SPENCER...JONES...NICOMA PARK...TINKER AIR FORCE BASE...
STANLEY DRAPER LAKE AND NEWALLA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 157 AND 171.
 INTERSTATE 240 BETWEEN MILE MARKERS 8 AND 16.

LAT...LON 3534 9738 3540 9745 3556 9731 3551 9719
      3539 9714
TIME...MOT...LOC 2042Z 231DEG 8KT 3540 9738

KURTZ
Special weather statement, Aug 25, 3:47 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT THU AUG 25 2016

OKZ016-021-022-252115-
CUSTER OK-BECKHAM OK-WASHITA OK-
347 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER...
NORTHEASTERN BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 415 PM
CDT...

AT 346 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CARTER...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 32 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3551 9944 3551 9937 3552 9936 3538 9916
      3515 9943 3526 9961
TIME...MOT...LOC 2046Z 215DEG 22KT 3527 9947

WR
Special weather statement, Aug 25, 4:03 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT THU AUG 25 2016

OKZ009-014>016-252130-
ROGER MILLS OK-CUSTER OK-DEWEY OK-ELLIS OK-
403 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...NORTHWESTERN
CUSTER...SOUTHWESTERN DEWEY AND SOUTHERN ELLIS COUNTIES UNTIL 430 PM
CDT...

AT 402 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES NORTHEAST OF STRONG CITY TO 8 MILES SOUTHWEST OF CHEYENNE...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3573 9998 3604 9925 3569 9923 3552 9953
      3546 9999
TIME...MOT...LOC 2102Z 223DEG 24KT 3572 9950 3555 9981

WR
Special weather statement, Aug 25, 4:40 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT THU AUG 25 2016

OKZ021-033-034-252245-
HARMON OK-GREER OK-BECKHAM OK-
440 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARMON...WEST CENTRAL
GREER AND SOUTHWESTERN BECKHAM COUNTIES UNTIL 545 PM CDT...

AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
DODSON TEXAS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
VINSON...MADGE AND MCKNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3510 10000 3506 9980 3480 9972 3470 10000
TIME...MOT...LOC 2137Z 234DEG 18KT 3478 10013

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:10 PM CDTSevere Thunderstorm WarningOUNKay20 min
Aug 24, 7:21 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman39 min
Aug 24, 7:42 PM CDTSpecial Weather StatementOUNKay33 min
Aug 24, 7:42 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman48 min
Aug 24, 7:56 PM CDTSpecial Weather StatementOUNGarfield34 min
Aug 24, 8:17 PM CDTSpecial Weather StatementOUNKay28 min
Aug 24, 8:28 PM CDTSpecial Weather StatementOUNJackson47 min
Aug 24, 8:49 PM CDTSpecial Weather StatementOUNGreer26 min
Aug 24, 9:04 PM CDTSpecial Weather StatementOUNKiowa26 min
Aug 24, 9:36 PM CDTSpecial Weather StatementOUNKay39 min
Aug 24, 10:15 PM CDTAreal Flood AdvisoryOUNKay2 hr
Aug 24, 10:31 PM CDTSpecial Weather StatementOUNKay29 min
Aug 25, 9:45 AM CDTFlood WatchOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Garfield and 5 more21 hr
Aug 25, 2:56 PM CDTSpecial Weather StatementOUNOklahoma34 min
Aug 25, 3:19 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma24 min
Aug 25, 3:21 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma114 min
Aug 25, 3:33 PM CDTSpecial Weather StatementOUNPayne27 min
Aug 25, 3:38 PM CDTSpecial Weather StatementOUNRoger Mills22 min
Aug 25, 3:39 PM CDTSevere Thunderstorm WarningOUNPayne36 min
Aug 25, 3:41 PM CDTSpecial Weather StatementOUNOklahoma34 min
Aug 25, 3:44 PM CDTSpecial Weather StatementOUNOklahoma31 min
Aug 25, 3:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Aug 25, 3:47 PM CDTSpecial Weather StatementOUNBeckham28 min
Aug 25, 4:03 PM CDTSpecial Weather StatementOUNRoger Mills27 min
Aug 25, 4:07 PM CDTSevere Thunderstorm WarningOUNPayne22 min
Aug 25, 4:13 PM CDTSevere Thunderstorm WarningOUNCuster, Roger Mills47 min
Aug 25, 4:26 PM CDTTornado WarningOUNBeckham, Custer, Roger Mills34 min
Aug 25, 4:40 PM CDTSpecial Weather StatementOUNHarmon65 min
Aug 25, 4:50 PM CDTAreal Flood AdvisoryOUNCuster, Dewey, Roger Mills3 hr
Aug 25, 4:54 PM CDTSpecial Weather StatementOUNCuster36 min
Aug 25, 4:55 PM CDTTornado WarningOUNCuster, Dewey35 min
Aug 25, 4:57 PM CDTTornado WarningOUNCuster33 min
Aug 25, 5:03 PM CDTSevere Thunderstorm WarningOUNCuster, Washita42 min
Aug 25, 5:04 PM CDTSpecial Weather StatementOUNBlaine26 min
Aug 25, 5:14 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey46 min
Aug 25, 5:15 PM CDTSpecial Weather StatementOUNLogan30 min
Aug 25, 5:21 PM CDTSpecial Weather StatementOUNBeckham24 min
Aug 25, 5:28 PM CDTSevere Thunderstorm WarningOUNCuster32 min
Aug 25, 5:30 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills27 min
Aug 25, 5:37 PM CDTSevere Thunderstorm WarningOUNCuster53 min
Aug 25, 5:40 PM CDTSpecial Weather StatementOUNBlaine20 min
Aug 25, 5:44 PM CDTSpecial Weather StatementOUNLogan16 min
Aug 25, 5:50 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major40 min
Aug 25, 5:57 PM CDTSevere Thunderstorm WarningOUNDewey33 min
Aug 25, 5:59 PM CDTSevere Thunderstorm WarningOUNLogan, Noble, Payne46 min
Aug 25, 6:05 PM CDTSpecial Weather StatementOUNBeckham25 min
Aug 25, 6:26 PM CDTSevere Thunderstorm WarningOUNBlaine49 min
Aug 25, 6:31 PM CDTSevere Thunderstorm WarningOUNPayne44 min
Aug 25, 6:34 PM CDTSpecial Weather StatementOUNWashita26 min
Aug 25, 6:40 PM CDTSevere Thunderstorm WarningOUNNoble35 min
Aug 25, 6:45 PM CDTSevere Thunderstorm WarningOUNCuster, Washita45 min
Aug 25, 6:55 PM CDTSpecial Weather StatementOUNMajor35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.